Hail, Hampshire
- When
- June 8, 7:23 PM EST
- Where
- Hampshire County, Worthington Corners
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.420, -72.930
A Mesoscale Convective System moved out of the Great Lakes and across New York state providing a focus for convection across southern New England.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A Mesoscale Convective System moved out of the Great Lakes and across New York state providing a focus for convection across southern New England.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 8, 7:05 PM EST, 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
805 PM EDT WED JUN 8 2011
.SYNOPSIS...
NEAR RECORD HEAT IS LIKELY THURSDAY WITH A CHANCE OF STRONG TO
SEVERE THUNDERSTORMS IN THE AFTERNOON AND EVENING AS A COLD FRONT
MOVES INTO THE REGION. THIS FRONT WILL PUSH SOUTH OF NEW ENGLAND ON
FRIDAY...BRINGING COOLER WEATHER INTO THE WEEKEND. ANOTHER LOW AND
FRONT MAY APPROACH SATURDAY NIGHT INTO MONDAY...BRINGING UNSETTLED
WEATHER AND A COOL EASTERLY FLOW.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CLUSTERS OF SEVERE THUNDERSTORMS...SOME WITH LARGE TREES DOWNED AND
UP TO 3 INCH DIAMETER HAIL IN EASTERN NY STATE...WILL BE WORKING
INTO S NH/W AND CENTRAL MA THROUGH 02Z-03Z. WATCH HAS BEEN ISSUED AS
FAR E AS MIDDLESEX COUNTY /THOUGH FEEL THIS IS MAINLY FOR NW
MIDDLESEX/...UNTIL 03Z. CELLS HAVE BEEN TRENDING TO WEAKEN AS THEY
ARE MOVING OUT OF BERKSHIRE COUNTY...BUT ARE MOISTENING UP THE
AIRMASS FOR NEXT LINE MOVING INTO W VT WHICH COULD HELP SUSTAIN THE
ACCOMPANYING INSTABILITY.
SPC MESOANALYSIS SUGGESTING MLCAPES ON ORDER OF 3000-4000 J/KG
ASSOCIATED WITH THE SEVERE STORMS BETWEEN 23Z AND 00Z WITH EDGE OF
0-6KM SHEAR AROUND 30 KT. EXPECT BEST SHOT OF CONVECTION TO REACH
INTO S NH/W MA INTO N CENTRAL CT THROUGH 03Z-04Z.
HAVE UPDATED GRIDS AND ZONES TO INCREASE POPS TO HIGH CHANCE IN THE
WATCH AREA. THINK THIS CONVECTION SHOULD MELT AWAY AFTER MIDNIGHT
BEFORE THE NEXT ROUND STARTS TO APPROACH AHEAD AND WITH THE FRONT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY...
VERY HOT DAY EXPECTED WITH TEMPS WARMER THAN TODAY...ESPECIALLY
ALONG THE COAST GIVEN WARMER START TO THE DAY AND STRONGER
WESTERLY FLOW WHICH SHOULD PRECLUDE SEABREEZES. MAV TEMPS ACCEPTED
WITH GIVES 95-100 DEGREES INTERIOR VALLEYS AND COASTAL
PLAIN...BUT A BIT COOLER HIGHER TERRAIN AND NEAR THE IMMEDIATE
SOUTH COAST WHERE A SW COMPONENT TO THE WIND EXPECTED BUT STILL
NEAR 90 HERE. DEWPOINTS MOSTLY IN THE 60S BUT MAY DROP A BIT IN
THE AFTERNOON WITH WEST FLOW AND BL MIXING WHICH WILL KEEP HEAT
INDICES FROM GETTING TOO HIGH. MAY SEE A FEW HOURS OF 100 DEGREE
HEAT INDICES ESPECIALLY CT VALLEY AND INTERIOR SE MA...BUT HELD
OFF ON HEAT ADVISORY FOR NOW AS IT IS MARGINAL AND PREFER TO LET
NEXT SHIFT GET ONE MORE LOOK.
PARAMETERS LOOK MORE FAVORABLE FOR SEVERE WEATHER THU AFTERNOON
INTO THE EVENING AS STRONG COLD FRONT MOVES SWD FROM N NEW ENG
PROVIDING A FOCUS FOR CONVECTION. VERY UNSTABLE AIRMASS DEVELOPS
AGAIN WITH MLCAPES AROUND 2000 J/KG SO EXPECT A LINE OF STORMS TO
DEVELOP TO THE NORTH AND WEST AHEAD OF THE FRONT WHICH THEN MOVES
INTO SNE DURING THE AFTERNOON INTO THE EVENING.
0-6KM SHEAR INCREASES TO 35-40 KT WHICH IS SUFFICIENT FOR
ORGANIZED SVR WX. UNIDIRECTIONAL SHEAR PROFILE FAVORS MORE
MULTICELLULAR CONVECTION WITH LINE SEGMENTS FORCED BY APPROACHING
FRONT. DAMAGING WIND GUSTS WILL BE PRIMARY CONCERN WITH ANY TSTMS
THU WITH LARGE HAIL A SECONDARY THREAT GIVEN HIGH WBZ VALUES. LOW
LEVEL WINDS MORE WESTERLY SO 0-1KM HELICITY NOT IMPRESSIVE WHICH
SUGGESTS LESS THREAT FOR ROTATING STORMS. TIMING OF TSTMS APPEAR
TO BE AFTER 18Z NW ZONES REACHING THE S COAST IN THE EARLY
EVENING.
THU NIGHT...
EXPECT SCT SHOWERS/TSTMS TO BE ONGOING IN THE EVENING ESPECIALLY
SOUTH OF THE PIKE INVOF THE FRONT...THEN DECREASING ACTIVITY
OVERNIGHT AS THE FRONT PUSHES TO THE SOUTH. COOLER AND DRIER AIR
WILL MOVE INTO SNE OVERNIGHT AS WINDS SHIFT TO THE N/NE.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MEDIUM RANGE MODELS START OFF IN PRETTY GOOD AGREEMENT AT LEAST WITH
THE OVERALL UPPER LEVEL PATTERN. THE UPPER LEVEL TROUGHS ON BOTH
COASTS TEND TO FLATTEN...YIELDING A NEARLY ZONAL UPPER FLOW THROUGH
ABOUT SATURDAY. HOWEVER...MODELS DIVERGE INTO THE WEEKEND WITH THE
TIMING OF A SHORT WAVE IN THE UPPER FLOW IN QUESTION...DEPENDING
UPON THE STRENGTH AND TIMING OF THIS SYSTEM. LEANED TOWARD THE EC
AND GFS ENSEMBLE MEANS FOR THIS FORECAST...AS EACH MODEL HANDLES
THIS SHORT WAVE AND ITS MOVEMENT ACROSS NEW ENGLAND DIFFERENTLY.
FRIDAY...MOST MODELS PUSH THE PASSING FRONT FAR ENOUGH OFFSHORE TO
BRING DRY AND COOLER CONDITIONS TO THE REGION. HOWEVER...THE FRONT
DOES APPEAR TO STALL S OF NEW ENGLAND...SO MAY SEE LINGERING CLOUDS
ALONG THE S COAST. ALSO KEPT SLIGHT CHANCE POPS GOING FOR N CENTRAL
AND NW CT. MAY ALSO SEE PATCHY FOG DEVELOP LATER FRI NIGHT ALONG THE
COAST. WILL BE A SEASONABLY MILD DAY WITH HIGHS MAINLY IN THE 70S.
SATURDAY...SOME DIVERGENCE IN MODEL SOLUTIONS HERE...BUT MOST TEND
TO START BRINGING THE FRONT TO THE S BACK AS A WARM FRONT. GFS IS
BEING MOST OPTIMISTIC IN BUILDING HIGH PRES ACROSS MAINE AND THE
COASTAL WATERS...WHILE MOST OTHERS BRING PRECIP BACK INTO THE REGION
FROM THE SW. WENT MIDDLE OF THE ROAD AND BROUGHT LOW CHANCE POPS
INTO N CENTRAL MA AND THE WESTERN CT VALLEY OF MA. WILL ALSO START
TO SEE CLOUDS INCREASE FROM W-E DURING THE DAY. LIGHT ONSHORE WINDS
WILL KEEP TEMPS A BIT COOLER...ALONG WITH THE INCREASING CLOUDS.
SATURDAY NIGHT-MONDAY...TIMING OF WARM FRONT AND SUBSEQUENT
OCCLUSION/LOW DEVELOPMENT WILL BE DEPENDENT UPON TIMING AND STRENGTH
OF THE SHORT WAVE WORKING E OUT OF THE GREAT LAKES INTO SOUTHERN
QUEBEC AND NY STATE. HOWEVER...SOME MODELS DO TRY TO SLOW THIS
SYSTEM DOWN AS THE SHORT WAVE CUTS OFF BUT SLOWLY PROGRESSES. MODELS
HAVE HAD SOME CONSISTENCY WITH THIS...THOUGH TIMING IS STILL IN
QUESTION. WILL KEEP CHANCE POPS GOING AS THE OCCLUSION/FRONT SLOWLY
PUSHES THROUGH SOMETIME SUNDAY NIGHT OR EARLY MONDAY MORNING. MAY
START TO SEE SLOW IMPROVEMENT FROM W-E DURING MONDAY AFTERNOON.
HAVE CARRIED 40-50 PCT CHANCE POPS WITH THIS SYSTEM...AND ADDED
CHANCE TSTMS INTO THE FORECAST FOR SUNDAY AFTERNOON/EVENING...AS
THIS APPEARS TO BE BEST TIMING IN PUSHING THROUGH THE TRIPLE POINT/
FRONTAL SYSTEM. CONFIDENCE REMAINS LOW FOR THIS PORTION OF THE
FORECAST.
TUESDAY-WEDNESDAY...CUTOFF LOW MAY REMAIN ACROSS NORTHERN NEW
ENGLAND/SE QUEBEC DURING THIS TIMEFRAME...SO MAY SEE THREAT OF
WIDELY SCT SHOWERS MAINLY N OF THE MASS PIKE. CLOUDS MAY ALSO LINGER
ACROSS MOST OF THE REGION.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TONIGHT...MEDIUM TO HIGH CONFIDENCE FOR VFR THROUGH MOST OF THE
NIGHT. SCT TSTMS MOVING INTO S NH/W MA THROUGH 03Z-04Z THEN SHOULD
WEAKEN. PATCHY LATE FOG POSSIBLE CAPE/ISLANDS AND INTERIOR VALLEYS.
THURSDAY...MOSTLY VFR THROUGH THE DAY THURSDAY...BUT INCREASING
THREAT OF TSTMS DURING MID/LATE AFTERNOON AS COLD FRONT APPROACHES
FROM THE NW. BRIEF MVFR/IFR AND STRONG WINDS POSSIBLE IN ANY
TSTMS.
THURSDAY NIGHT...MEDIUM CONFIDENCE. CHANCE SHOWERS/TSTMS WITH
BRIEF MVFR/IFR POSSIBLE IN THE EVENING ESPECIALLY NEAR THE S COAST
AS THE FRONT MOVES THROUGH. PATCHY MVFR CIGS/VSBYS POSSIBLE LATE.
KBOS TERMINAL...HIGH CONFIDENCE VFR THROUGH THE PERIOD. SEABREEZE
SHOULD GIVE WAY TO S WINDS LATE AFTERNOON. NO SEABREEZE EXPECTED
THU WITH WEST WINDS. CHC TSTMS LATE THU/THU EVENING WITH BRIEF
MVFR/IFR POSSIBLE.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRIDAY AND FRIDAY NIGHT...MEDIUM CONFIDENCE FOR AREAS OF MVFR
CIGS/VSBYS EARLY MAINLY ACROSS EASTERN MA/RI...THEN HIGH CONFIDENCE
FOR VFR CONDITIONS THROUGH FRI NIGHT.
SATURDAY...MEDIUM CONFIDENCE. VFR EXPECTED FOR MOST AREAS. MAY SEE
LOCAL MVFR CIGS/VSBYS IN WIDELY SCT SHOWERS ACROSS CENTRAL AND
WESTERN AREAS DURING THE AFTERNOON.
SATURDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM CONFIDENCE OF GENERALLY
MVFR CIGS/VSBYS IN SHOWERS AND PATCHY FOG. LOW CHANCE OF TSTMS
SUNDAY AFTERNOON/EVENING.
MONDAY...LOW TO MEDIUM CONFIDENCE. STARTING OFF WITH AREAS OF MVFR
CIGS/VSBYS IN SHOWERS AND PATCHY FOG...THEN VSBYS IMPROVING TO VFR
FROM W-E DURING THE LATE MORNING AND AFTERNOON. CIGS MAY LINGER AT
MVFR ACROSS EASTERN AREAS THROUGH THE DAY...OTHERWISE SHOULD IMPROVE
TO VFR.
&&
.MARINE...
WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT THRESHOLDS
THROUGH THURSDAY NIGHT. SW WINDS SHIFTING TO THE NORTH THU NIGHT.
OUTLOOK...FRIDAY THROUGH MONDAY...
WINDS AND SEAS ARE FORECAST TO REMAIN BELOW SMALL CRAFT CRITERIA
THROUGH THE PERIOD. LOWERED WNA WAVEWATCH FORECAST 1-2 FEET AS WINDS
SHIFT TO SE-S SAT-SUN...KEPT MAX AT 4 FT AS WIND SPEEDS REMAIN AT 15
KT OR LESS. MAY BRIEFLY REACH 5 FT ON THE EASTERN OUTER WATERS LATE
SAT NIGHT INTO SUN...BUT SHOULD SUBSIDE AS WINDS SHIFT TO NW.
&&
.CLIMATE...
RECORD HIGH TEMPS FOR TODAY...
BOS 97 IN 1984...HIGH SO FAR 81
PVD 94 IN 2008...HIGH SO FAR 92
ORH 91 IN 1984...HIGH SO FAR 87
BDL 96 IN 1984...HIGH SO FAR 93
RECORD HIGH TEMPS FOR THURSDAY 6/9...
BOS 96 IN 1984
PVD 97 IN 2008
ORH 92 IN 2008
BDL 96 IN 2008
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR MAZ020>024.
AIR QUALITY ALERT FROM 2 PM TO 11 PM EDT THURSDAY FOR
MAZ020>024.
NH...NONE.
RI...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR RIZ001>008.
AIR QUALITY ALERT FROM 2 PM TO 11 PM EDT THURSDAY FOR
RIZ001>008.
MARINE...NONE.
&&
SYNOPSIS...KJC/EVT
NEAR TERM...KJC/EVT
SHORT TERM...KJC
LONG TERM...EVT
AVIATION...KJC/EVT
MARINE...KJC/EVT
CLIMATE...STAFFHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 415 PM EDT WED JUN 8 2011 CTZ002>004-MAZ002>019-026-NHZ011-012-015-092015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 415 PM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. THERE IS THE CHANCE OF ISOLATED STRONG THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE THE CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ON THURSDAY AS A COLD FRONT PUSHES THROUGH THE REGION. THE HOT AND HUMID WEATHER WILL CONTINUE WITH TEMPERATURES ONCE AGAIN PUSHING WELL INTO THE 90S AWAY FROM THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY. MAZ020>024-RIZ001>008-092015- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 415 PM EDT WED JUN 8 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...AIR QUALITY ALERT IN EFFECT FROM 2 PM TO 11 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. THERE WILL BE THE CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ON THURSDAY AS A COLD FRONT PUSHES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY. ANZ230>237-250-251-254>256-092015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 415 PM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
625 PM EDT WED JUN 8 2011
MAZ008>011-090000-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
625 PM EDT WED JUN 8 2011
AT 619 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. THE THUNDERSTORM WAS 30 MILES NORTHWEST OF
MIDDLEFIELD...MOVING SOUTHEAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...MIDDLEFIELD...CUMMINGTON...
WORTHINGTON...CHESTER...CHESTERFIELD...GOSHEN...BLANDFORD...
HUNTINGTON...WILLIAMSBURG...WESTHAMPTON...RUSSELL...MONTGOMERY...
NORTHAMPTON...SOUTHAMPTON...EASTHAMPTON...WESTFIELD AND HADLEY.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4239 7307 4239 7302 4251 7296 4235 7258
4205 7282 4215 7304 4225 7301 4230 7301
4231 7303 4233 7307
WTBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
745 PM EDT WED JUN 8 2011
MAZ002-003-NHZ011-015-090045-
CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN AND CENTRAL HILLSBOROUGH
NH-WESTERN FRANKLIN MA-
745 PM EDT WED JUN 8 2011
AT 740 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL. THESE THUNDERSTORMS WERE ALONG A LINE ENTERING
SOUTHWEST VERMONT AND MOVING EAST AT 45 MPH. THE STORMS WILL REACH
SOUTHWEST NEW HAMPSHIRE AND NORTHERN FRANKLIN COUNTY MASSACHUSETTS
AFTER 815 PM.
* SOME LOCATIONS AFFECTED INCLUDE...WALPOLE...ALSTEAD...SURRY...
MONROE...WESTMORELAND...GILSUM...MARLOW...ROWE...SULLIVAN...
KEENE...STODDARD...CHESTERFIELD...WINDSOR...WINCHESTER...TROY...
SWANZEY...ROXBURY...NELSON...MARLBOROUGH...HINSDALE...
HILLSBOROUGH...HARRISVILLE...HANCOCK...DUBLIN...DEERING...
BENNINGTON...ANTRIM...LEYDEN AND COLRAIN.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.
&&
LAT...LON 4313 7186 4312 7182 4291 7196 4274 7247
4280 7254 4274 7255 4273 7249 4264 7274
4273 7303 4274 7255 4288 7256 4295 7254
4301 7245 4316 7246 4314 7238 4319 7216
4314 7217 4313 7205 4319 7203 4321 7191
WTBThe Albany radar (KENX), 95 km away, was scanning. The volume nearest the first event began at 00:21 UTC.
12 thunderstorm wind, 7 hail. Local standard time, as filed.
On West Street, several trees up to eight inches in diameter were downed by thunderstorm winds.
Several trees off Route 143 were downed onto a dirt road by thunderstorm winds.
A large tree on Granville Road was downed by thunderstorm winds.
Trees and wires on Stafford Street were downed by thunderstorm winds.
Trees and wires were downed on West Main Street and on Route 131 in Dudley and on Brown Road and Joe Jenny Road near Sutton Avenue in Oxford.
Large branches and wires on Central Street were downed by thunderstorm winds.
Trees on Glendale Avenue were downed by thunderstorm winds.
A tree was downed blocking a road.
A large branch on Marilyn Street and wires on Mill Road were downed by thunderstorm winds.
Trees and wires on South Lane were downed by thunderstorm winds.
Tree down blocking a road.
Widespread quarter size hail with golfball size hail mixed in.
A tree on Madison Street was downed by thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2011Every state in 2011This day in weather historyWarnings in Massachusetts, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328901, 328900, 328902, 328903, 328904, 328905, 328906, 328907, 328908, 328909, 328910, 328911, 328912, 328922, 328924, 328925, 328929, 328930, 328931.